Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 9, 2001, 3:43 PM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2001, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 9, 2001, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
239 WUUS54 KLIX 092047 SVRNEW LAC075-087-092115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 343 PM CDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA ST. BERNARD PARISH IN SOUTHEAST LOUISIANA * UNTIL 415 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EXTENDING FROM EIGHT MILES WEST OF DELACROIX TO THE COMMUNITIES OF IRONTON AND MYRTLE GROVE. THIS THUNDERSTORM WAS MOVING EAST NORTHEAST AT 20 MILES AN HOUR. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2983 9001 2966 8995 2974 8961 2994 8969
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:45 PM CDT, 58 minutes earlier.
Area forecast discussion, Jun 9, 2:45 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT SAT JUN 9 2001 ...FLASH FLOOD/FLOOD WATCH IN EFFECT THROUGH SUNDAY WITH HEAVY RAINFALL POSSIBLE THROUGH TUESDAY... A FEW NEW WRINKLES TO ADD TO THE FORECAST PICTURE THIS AFTERNOON WHICH DO NOT FARE WELL FOR THE DECLINE OF HEAVY PRECIPITATION ACROSS THE FORECAST AREA. THE FIRST OF THESE IS THE UNCERTAINTY BUT POSSIBILITY OF THE RETURN OF ALLISON TO THE GULF WATERS AND THEN HER RETURN TO SOUTH CENTRAL LOUISIANA EARLY IN THE WEEK. THE OTHER IS A WEAK FRONTAL BOUNDARY WHICH IS PUSHING THROUGH CENTRAL MISSISSIPPI WHICH WILL HELP WITH THE SQUEEZE PLAY ACROSS SOUTHERN LOUISIANA AS TROPICAL MOISTURE CONTINUES TO STREAM NORTH. COORDINATION WITH TPC VERIFIES OUR FORECAST STRATEGY OF FOLLOWING THE AVN WITH THE CAVEAT THAT THE LOW LEVEL CIRCULATION IS STILL LOCKED NEAR PALACIOS TEXAS SO THE TIMING OF LOW LEVEL FEATURES IS RATHER UNCERTAIN. WITH THIS UNDERSTANDING THE AVN AND CONFIRMED BY ETA 12Z MODEL SHOWS SIGNIFICANT 200 MB DIVERGENCE ACROSS THE FORECAST AREA THROUGH TUESDAY WITH AN IMPRESSIVE CONVERGENCE/ DIVERGENCE COUPLET MOVING SW TO NE MONDAY NIGHT. THE 700 MB OMEGA FIELD ALSO SHOWS IMPRESSIVE FIELDS ACROSS THE AREA FROM THIS AFTERNOON THROUGH TUESDAY. LOOKING AT RADAR AND SATELLITE TRENDS OF TODAY APPEARS WE ARE TRANSITIONING FROM A HYBRID TROPICAL/SEABREEZE REGIME INTO A MORE CLASSIC TROPICAL RAINFALL PATTERN OF STRATIFORM WIDESPREAD RAIN OVERNIGHT BREAKING UP LATE MORNING INTO MULTI CELLULAR THUNDERSTORM/RAIN CLUSTERS WITH AN ISOLATED SEVERE THREAT DURING PEAK AFTERNOON HEATING. HEAVY RAIN THREAT WILL CONTINUE FOR THE NEXT THREE DAYS BUT FOCUS WILL LIKELY SHIFT TO THE OVERNIGHT HOURS PER HOUSTON EVENT WITH A THREAT OF VERY HEAVY RAINFALL TIED TO THE EAST SIDE OF THE SURFACE LOW. THIS SHOULD PLACE SE LOUISIANA IN VERY HEAVY RAINFALL MON NIGHT INTO TUESDAY WHICH FOLLOWS THE TIMING OF THE AVN 12Z 500 MB LOW TRACK WHICH THE SURFACE LOW SHOULD STICK CLOSE TO. PRELIM NUMBERS... KMCB 70/86/71/86 9899 KBTR 71/84/72/84 9899 KMSY 72/84/73/84 8899 KGPT 70/84/71/84 7898 .NEW...NONE. LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080. 13
In the hours before
Special weather statement, Jun 9, 11:00 AM CDT, 4 hours 43 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT JUN 9 2001 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS ADJOINING COUTNIES OF MISSISSIPPI... .SYNOPSIS... THE REMNANTS OF TROPICAL STORM ALLISON LOCATED JUST WEST-SOUTHWEST OF GALVESTON ARE EXPECTED TO MOVE SLOWLY SOUTHEAST AND POSSIBLY EMERGE BACK OVER THE EXTREME NORTHWEST GULF LATER TODAY OR TONIGHT. DEEP TROPICAL MOISTURE WILL CONTINUE TO BRING SCATTERED TO NUMEROUS AREAS OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THIS AFTERNOON. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAINFALL. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 30 MILES AN HOUR ARE ALSO POSSIBLE. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT LIKELY ALTHOUGH AN ISOLATED TORNADO MAY OCCUR WITH THE STRONGER STORMS. .HEAVY RAIN AND FLOODING... AREAS WHICH RECEIVE REPEAT SHOWERS COULD RECEIVE AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HEAVY RAIN ON ALREADY SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:05 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 15 min |
| Jun 9, 3:15 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.